Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 452, NWS Tulsa, OK

June 18, 20084 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 18, 2008, 6:36 AM CDT for 4 counties in Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2008, 6:36 AM CDT (11:36 UTC)
Expired
Jun 18, 2008, 7:30 AM CDT
In force
54 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Creek County, OK, Osage County, OK, Pawnee County, OK, Tulsa County, OK

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 4:39 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 11.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
740 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1030 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 181136
SVRTSA
OKC037-113-117-143-181230-
/O.NEW.KTSA.SV.W.0452.080618T1136Z-080618T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
636 AM CDT WED JUN 18 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CREEK COUNTY IN NORTHEAST OKLAHOMA
  SOUTHERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
  PAWNEE COUNTY IN NORTHEAST OKLAHOMA
  TULSA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 730 AM CDT

* AT 634 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 10 MILES WEST OF WYNONA TO SKEDEE TO 19 MILES
  SOUTHWEST OF PAWNEE...MOVING SOUTHEAST AT 47 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...BLACKBURN...
  WYNONA...MARAMEC...HOMINY...HALLETT...CLEVELAND...JENNINGS...
  OSAGE...TERLTON...OILTON...WESTPORT...MANNFORD...DRUMRIGHT...
  SHAMROCK...SAND SPRINGS...DEPEW...TULSA...KELLYVILLE...SAPULPA...
  BRISTOW...KIEFER...MOUNDS...SLICK...BROKEN ARROW...GLENPOOL AND
  JENKS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3668 9644 3606 9577 3587 9603 3586 9607
      3586 9618 3581 9618 3564 9659 3564 9662
      3616 9663 3616 9681 3625 9683 3625 9691
      3630 9692
TIME...MOT...LOC 1136Z 311DEG 41KT 3652 9648 3635 9670
          3614 9704

$$
3 follow-up statements
000 
WWUS54 KTSA 181203
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
703 AM CDT WED JUN 18 2008

OKC037-113-117-143-181230-
/O.CON.KTSA.SV.W.0452.000000T0000Z-080618T1230Z/
OSAGE OK-CREEK OK-TULSA OK-PAWNEE OK-
703 AM CDT WED JUN 18 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR PAWNEE...TULSA...CREEK AND SOUTHERN OSAGE COUNTIES...

AT 659 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HOMINY
TO TERLTON TO 11 MILES WEST OF DRUMRIGHT...MOVING SOUTHEAST AT 47
MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DRUMRIGHT...
WESTPORT...MANNFORD...SHAMROCK...MILFAY...DEPEW...KELLYVILLE...
BRISTOW...SAND SPRINGS...SAPULPA...KIEFER...MOUNDS...SLICK...BROKEN
ARROW...GLENPOOL...JENKS...GRAY AND TULSA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3668 9644 3606 9577 3587 9603 3586 9607
      3586 9618 3581 9618 3564 9659 3564 9662
      3616 9663 3616 9681 3625 9683 3625 9691
      3630 9692
TIME...MOT...LOC 1203Z 311DEG 41KT 3637 9637 3611 9644
          3594 9675

$$
000 
WWUS54 KTSA 181221
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
721 AM CDT WED JUN 18 2008

OKC037-113-117-143-181230-
/O.CON.KTSA.SV.W.0452.000000T0000Z-080618T1230Z/
OSAGE OK-CREEK OK-TULSA OK-PAWNEE OK-
721 AM CDT WED JUN 18 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR PAWNEE...TULSA...CREEK AND SOUTHERN OSAGE COUNTIES...

AT 720 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
WESTPORT TO KELLYVILLE TO DEPEW...MOVING SOUTHEAST AT 47 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DEPEW...
MILFAY...KELLYVILLE...BRISTOW...SAPULPA...KIEFER...MOUNDS...SLICK...
BROKEN ARROW...GLENPOOL...JENKS...SAND SPRINGS...GRAY AND TULSA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3668 9644 3606 9577 3587 9603 3586 9607
      3586 9618 3581 9618 3564 9659 3564 9662
      3616 9663 3616 9681 3625 9683 3625 9691
      3630 9692
TIME...MOT...LOC 1221Z 311DEG 41KT 3628 9628 3597 9625
          3581 9656

$$
000 
WWUS54 KTSA 181230
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
730 AM CDT WED JUN 18 2008

OKC037-113-117-143-181240-
/O.EXP.KTSA.SV.W.0452.000000T0000Z-080618T1230Z/
OSAGE OK-CREEK OK-TULSA OK-PAWNEE OK-
730 AM CDT WED JUN 18 2008

...THE SEVERE THUNDERSTORM WARNING FOR PAWNEE...TULSA...CREEK AND
SOUTHERN OSAGE COUNTIES EXPIRES AT 730 AM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS TO 50 MPH AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS 
STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON.

LAT...LON 3668 9644 3606 9577 3587 9603 3586 9607
      3586 9618 3581 9618 3564 9659 3564 9662
      3616 9663 3616 9681 3625 9683 3625 9691
      3630 9692
TIME...MOT...LOC 1230Z 313DEG 35KT 3621 9622 3590 9619
          3574 9650

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:36 AM CDT, 4 hours earlier.

Area forecast discussion, Jun 18, 2:36 AM CDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
236 AM CDT WED JUN 18 2008

.DISCUSSION...
MCS HAS ORGANIZED ACROSS NRN KS TONIGHT...AND WILL CONTINUE TO DROP
TO THE S/SE. WHILE LOW-LEVEL WIND FIELDS ARE RATHER WEAK...COOL POOL
DEVELOPMENT MAY AID IN BRINGING THIS ACTIVITY INTO NERN OK AFTER 5 AM.
HAVE ADDED POPS ACROSS NE OK FOR THIS MORNING...AND WILL LIKELY MAKE
SOME LAST MINUTE ADJUSTMENTS BASED ON RADAR TRENDS. HAVE OPTED TO
KEEP POPS OUT OF THE FORECAST FOR THIS AFTERNOON...ALTHOUGH ISOLATED
DEVELOPMENT ALONG ANY LEFTOVER OUTFLOW BOUNDARIES ISN/T OUT OF THE
QUESTION.

OTHERWISE...ACTIVE NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH THE
END OF THE WEEK. AFTERNOON CONVECTION IS EXPECTED OVER THE HIGH
PLAINS...FROM WRN NE/WRN KS/FAR ERN CO AS ANOTHER WEAK SHORTWAVE
TOPS THE UPPER RIDGE ACROSS THE ROCKIES. 00Z NAM ALSO HINTING AT
DEVELOPMENT FARTHER E...INTO CNTRL/ERN KS DURING THE EVENING HOURS.
OVERALL...SEVERAL CLUSTERS OF STORMS ARE EXPECTED TO ORGANIZE AND
DROP SE WEDNESDAY NIGHT. WHILE THE THE MAIN THUNDERSTORM COMPLEX IS
EXPECTED TO REMAIN TO OUR WEST...A FEW STORMS COULD APPROACH THE WRN
AND NRN REGIONS OF OUR FORECAST AREA LATE TONIGHT.

THUNDERSTORMS MAY BE ON THE INCREASE THURSDAY MORNING FROM ERN KS
SEWD INTO NE OK/NW AR...IN BROAD ZONE OF 850-700MB WARM AIR
ADVECTION. FORECAST INSTABILITY AND BULK SHEAR VALUES WOULD SUPPORT
SEVERE WEATHER AS THE MCS DROPS SE...ALTHOUGH MAIN CONCERN MAY BE THE
POSSIBILITY OF ADDITIONAL HEAVY RAINFALL. WILL HOLD OFF ON A FLASH
FLOOD WATCH FOR NOW AS BEST CORRIDOR FOR HEAVY RAINFALL REMAINS
UNCERTAIN...BUT LATER SHIFTS MAY NEED TO EVENTUALLY INTRODUCE A
WATCH.

UPPER RIDGE AXIS WILL EVENTUALLY SHIFT E THIS WEEKEND...WITH THE
NWLY FLOW GRADUALLY WEAKENING. WILL KEEP THE FORECAST DRY OVER THE
WEEKEND INTO EARLY NEXT WEEK...WITH SLOWLY WARMING TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   85  69  83  67 /  20  30  50  30
FSM   85  67  83  67 /  10  10  50  40
MLC   87  70  85  69 /  10  20  40  40
BVO   83  67  83  67 /  40  30  50  30
FYV   81  64  79  63 /  10  10  50  30
BYV   79  64  79  63 /  10  10  50  30
MKO   84  67  83  68 /  10  20  50  30
MIO   84  65  80  65 /  20  30  50  30
F10   85  69  84  68 /  10  20  50  30
HHW   88  70  86  69 /  10  20  40  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
LONG TERM....18
Hazardous weather outlook, Jun 18, 4:58 AM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
458 AM CDT WED JUN 18 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
458 AM CDT WED JUN 18 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...THIS MORNING .

DISCUSSION...
AN ACTIVE WEATHER PATTERN CONTINUES AS ANOTHER MCS HAS DEVELOPED
OVERNIGHT ACROSS KANSAS AND THE ASSOCIATED COLD POOL DEVELOPMENT
WILL AID PUSHING THIS COMPLEX SOUTH INTO NORTHERN OKLAHOMA THIS
MORNING. STRONG TO SEVERE WIND GUSTS WILL BE POSSIBLE ALONG THE
LEADING EDGE...ESPECIALLY IN AREAS WEST OF HIGHWAY 75 WHERE
INCREASED SURFACE INSTABILITY EXISTS. STORMS ARE EXPECTED TO
DECREASE IN INTENSITY LATER THIS MORNING...HOWEVER RESIDUAL
OUTFLOW BOUNDARIES THAT MAY LINGER INTO THE AFTERNOON MAY SERVE AS
A FOCUS FOR ADDITIONAL CONVECTION IF SUFFICIENT HEATING CAN BE
REALIZED. ANOTHER MCS MAY BRUSH AREAS WEST OF HIGHWAY 75 AGAIN
LATE TONIGHT...BUT MOST ACTIVITY SHOULD STAY TO THE WEST OF THE
AREA.

 SPOTTER AND EMERGENCY
MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
NORTHWESTERLY UPPER FLOW CONTINUES THROUGH THE END OF THE
WEEK...WITH CHANCES FOR OVERNIGHT AND MORNING THUNDERSTORM TO
CONTINUE...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. ADDITIONAL HEAVY
RAINFALL WILL ALSO RAISE FLASH FLOODING CONCERNS...ESPECIALLY IN
AREAS WHERE GROUNDS ARE ALREADY SATURATED AND WHERE MAINSTEM
RIVERS ARE AT...OR HAVE EXCEEDED CAPACITY. THE UPPER RIDGE WILL
BEGIN TO BUILD BACK ACROSS THE SOUTHERN PLAINS FOR THE WEEKEND AND
INTO NEXT WEEK....WHICH WILL LIMIT RAIN CHANCES AND INCREASE
TEMPERATURES TO SEASONABLE NORMALS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
INTERESTED PARTIES WILL WANT TO MONITOR THE LATEST FORECASTS AND
DISCUSSIONS CONCERNING ADDITIONAL THUNDERSTORM...HEAVY
RAINFALL...AND FLASH FLOODING POTENTIAL.

WWW.SRH.NOAA.GOV/TULSA
CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION. $$

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 5:24 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Washington81 min
Jun 18, 7:26 AM CDTWind AdvisoryTSACreek, Nowata, Pawnee, Rogers, Tulsa, Washington89 min
Jun 18, 7:28 AM CDTSpecial Weather StatementTSACreek, Okmulgee, Tulsa62 min
Jun 18, 8:11 AM CDTSpecial Weather StatementTSAMcIntosh64 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.